Alert archive / Indiana / Flash Flood Warnings in 2016
Flash Flood Warning 55, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 12, 2016, 11:12 AM CDT for Spencer County, Vanderburgh County, Warrick County, Indiana; Daviess County, Henderson County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2016, 11:12 AM CDT (16:12 UTC)
- Expired
- Jul 12, 2016, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Daviess County, KY, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 11:15 AM CDT | FLASH FLOOD | Owensboro, KY | STREET FLOODING NEAR WESLEYAN PARK PLAZA IN OWENSBORO. REPORT RELAYED BY TRAINED STORM SPOTTER VIA TWITTER - SOCIAL MEDIA POST. |
| Jul 12, 11:44 AM CDT | FLASH FLOOD | Owensboro, KY | WATER OVER ROAD ON TRIPLETT STREET NEAR WENDELL FOSTER CAMPUS. REPORT RELAYED VIA SOCIAL MEDIA - TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171
WGUS53 KPAH 121612
FFWPAH
INC147-163-173-KYC059-101-121915-
/O.NEW.KPAH.FF.W.0055.160712T1612Z-160712T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1112 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SPENCER COUNTY IN SOUTHWESTERN INDIANA...
SOUTHEASTERN VANDERBURGH COUNTY IN SOUTHWESTERN INDIANA...
SOUTHWESTERN WARRICK COUNTY IN SOUTHWESTERN INDIANA...
HENDERSON COUNTY IN NORTHWESTERN KENTUCKY...
DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 215 PM CDT
* AT 1110 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EVANSVILLE...OWENSBORO...HENDERSON...NEWBURGH...ROCKPORT...
GRANDVIEW...WHITESVILLE...ROBARDS...MASONVILLE...EUREKA...
KNOTTSVILLE...ST. JOSEPH...STANLEY...HEBBARDSVILLE...
WAITMAN AND MOSELEYVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3766 8737 3768 8741 3766 8747 3766 8772
3794 8762 3796 8689 3794 8692 3793 8698
3790 8699 3791 8694 3790 8691 3788 8689
3784 8691 3783 8689 3784 8686 3779 8682
3774 8682 3771 8686 3767 8682
$$
DB1 follow-up statement
676
WGUS73 KPAH 121836
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT TUE JUL 12 2016
INC147-163-173-KYC059-101-121915-
/O.CON.KPAH.FF.W.0055.000000T0000Z-160712T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPENCER IN-VANDERBURGH IN-WARRICK IN-HENDERSON KY-DAVIESS KY-
136 PM CDT TUE JUL 12 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
SOUTHWESTERN SPENCER...SOUTHEASTERN VANDERBURGH...SOUTHWESTERN
WARRICK...HENDERSON AND DAVIESS COUNTIES...
AT 129 PM CDT...DOPPLER RADAR INDICATED THE HEAVY RAINFALL HAD ENDED
ACROSS THE WARNED AREA...BUT A FEW SHOWERS WERE STILL MOVING THROUGH.
SEVERAL REPORTS OF STREET AND HIGHWAY FLOODING HAVE BEEN RECEIVED,
PRIMARILY IN THE WESTERN HALF OF DAVIESS COUNTY. IT WILL TAKE SOME
TIME FOR THIS HIGH WATER TO RECEDE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EVANSVILLE...OWENSBORO...HENDERSON...NEWBURGH...ROCKPORT...
GRANDVIEW...WHITESVILLE...ROBARDS...MASONVILLE...EUREKA...
KNOTTSVILLE...ST. JOSEPH...STANLEY...HEBBARDSVILLE...
WAITMAN AND MOSELEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.
&&
LAT...LON 3766 8737 3768 8741 3766 8747 3766 8772
3794 8762 3796 8689 3794 8692 3793 8698
3790 8699 3791 8694 3790 8691 3788 8689
3784 8691 3783 8689 3784 8686 3779 8682
3774 8682 3771 8686 3767 8682
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:06 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 12, 6:06 AM CDT, 5 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Paducah KY 606 AM CDT TUE JUL 12 2016 .UPDATE... Issued at 602 AM CDT Tue Jul 12 2016 Updated the AVIATION discussion for the 12Z TAF issuance. && .SHORT TERM...(Today through Thursday night) Issued at 301 AM CDT Tue Jul 12 2016 Average confidence continues in the long term due to slight model differences. The period starts out with our CWA on the southern periphery of decent mid level flow with a general weakness in the flow from our area southward. By the end of the period, with the passage of several upper level disturbances and the flow aloft becoming more west northwest, the better flow sags southward putting us in a more active regime. The evolution of this pattern in the short term will ultimately determine coverage and timing of precipitation. Early this morning as a weak/broad H5 trough drifts across the area scattered convection is possible generally over the southeast half of our CWA where moisture will be deepest and lapse rates are more favorable. By midday the approach and passage of a short wave should cause convection to develop over all but the far western sections of our CWA. In the wake of the short wave, precipitation chances should diminish this afternoon from west to east. Tonight should be dry due to lack of deep moisture and weak H5 ridging. Wednesday precipitation chances should be limited to the northern half of our CWA with the passage of yet another short wave across that area. Wednesday night into Thursday precipitation chances increase from the north and west with the approach of a cold front dropping southeast out of the plains. Thursday night models develop a wave on the front over southeast Missouri in response to an upstream short wave so the better chances should be in that same area. Temperatures will remain within a couple of degrees of normal through the period. This combined with dewpoints in the lower to mid 70s will produce afternoon heat indices over parts of the area around 100 today, Wednesday, Thursday, and next Monday with mid 90s common Friday, Saturday, and Sunday. .LONG TERM...(Friday through Monday) Issued at 301 AM CDT Tue Jul 12 2016 Models show a cold front drifting south into our region on Friday, meandering across southern portions of the PAH forecast area Friday night, and lifting back north Saturday into Saturday night. With the front in our vicinity, we should have a little better chances of showers and thunderstorms during this time period. Went with good chances area wide for Friday into Saturday, with pops dropping off a little Saturday night with loss of heating. Did not go with higher pops yet due to some uncertainty with the timing of the frontal movement/passage. Numerical guidance indicates temperatures will drop off several degrees, especially for our northern counties, with dew points lowering a little also. This could also be affected with a change in the timing of the front. The respite from the heat will be short lived, with temperatures and dew points climbing back upward as the front lifts north. High temperatures will climb back to around 90 degrees by Monday. ECMWF and GFS show wave after waver of upper level disturbances moving across the middle Mississippi and lower Ohio valleys Sunday into the early part of the week, This will keep the on and off chances of showers and storms in the forecast. Exact timing is near impossible, so kept possibilities in the chance category, though by Sunday night and Monday, models agree the better focus for convection will be across our northeast counties. Actually went precipitation free for a portion of our southeast Missouri counties for Monday. && .AVIATION... Issued at 606 AM CDT Tue Jul 12 2016 With the exception of possible MVFR cigs/vsbys in SHRA/TSRA, VFR conditions should prevail at all sites through the period. South to southeast winds AOB 10 knots early will gust up to 15-18 knots this afternoon, then drop back off after 00Z. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM/AVIATION...JP LONG TERM...RST
Hazardous weather outlook, Jul 12, 10:47 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1047 AM CDT TUE JUL 12 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1047 AM CDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN IS LIKELY ACROSS THE PENNYRILE REGION OF WEST KENTUCKY AND PARTS OF SOUTHWEST INDIANA THROUGH THIS AFTERNOON. HEAVY RAINFALL WILL LIKELY CAUSE LOCALIZED FLOODING IN THESE AREAS TODAY. LIGHTNING WILL ALSO BE A HAZARD AS WELL. A FEW STORMS MAY PRODUCE STRONG WIND GUSTS DURING THE LATE AFTERNOON OVER PARTS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. AFTERNOON HEAT INDICES AROUND 100 DEGREES ARE EXPECTED MAINLY OVER PARTS OF SOUTHWEST ILLINOIS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE OUTLOOK AREA FROM WEDNESDAY THROUGH MONDAY. THE BEST CHANCES WILL BE FRIDAY INTO SATURDAY WITH A COLD FRONT. A FEW STRONG STORMS WILL BE POSSIBLE, BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. AFTERNOON HEAT INDICES AROUND 100 DEGREES ARE EXPECTED OVER PARTS OF THE AREA WEDNESDAY, THURSDAY, AND NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JP/RST/SMITH
In the hours before
Local storm report, Jul 12, 10:25 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM FLOOD SEBREE 37.60N 87.53W
07/12/2016 WEBSTER KY EMERGENCY MNGR
EM REPORTS FLOODING IN SEVERAL HOMES FROM HEAVY RAINFALL
THIS MORNING.
&&
DPLocal storm report, Jul 12, 10:57 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1057 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY RAIN 4 S MADISONVILLE 37.28N 87.51W
07/12/2016 M2.29 INCH HOPKINS KY MESONET
SINCE MIDNIGHT FROM KENTUCKY MESONET.
1045 AM HEAVY RAIN 5 NW CALHOUN 37.59N 87.32W
07/12/2016 M5.18 INCH MCLEAN KY MESONET
REPORT SINCE MIDNIGHT FROM KENTUCKY MESONET.
&&
K. SMITHLocal storm report, Jul 12, 11:07 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1107 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM FLOOD OWENSBORO 37.76N 87.12W
07/12/2016 DAVIESS KY TRAINED SPOTTER
SPOTTER REPORTS STREET FLOODING ON SW SIDE OF OWENSBORO.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:06 AM CDT | Areal Flood Advisory | PAH | Spencer, Vanderburgh, Warrick | 4 hr |
| Jul 12, 2:11 PM CDT | Areal Flood Warning | PAH | Spencer, Vanderburgh, Warrick | 6 hr |
| Jul 12, 9:01 AM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins | 3 hr |
| Jul 12, 10:28 AM CDT | Flash Flood Warning | PAH | Daviess, Henderson, Hopkins, McLean, Webster | 3 hr |
| Jul 12, 1:37 PM CDT | Special Weather Statement | PAH | Union | 38 min |
| Jul 12, 1:52 PM CDT | River Flood Warning | PAH | McLean, Webster | 22 hr |
| Jul 12, 3:01 PM CDT | Areal Flood Advisory | PAH | Crittenden, Union | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2016Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.